Alert archive / Texas / Special Weather Statements in 2017
Special Weather Statement, NWS San Angelo, TX
NWS San Angelo, TX issued this special weather statement at Aug 6, 2017, 4:13 PM CDT for Jones County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2017, 4:13 PM CDT (21:13 UTC)
- Expired
- Aug 6, 2017, 4:45 PM CDT
- In force
- 32 min
- Issued by
- NWS San Angelo, TX
County Jones County, TX
The radar
The Dyess AFB radar (KDYX), 51 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.2 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1278 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1191 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted.
866 WWUS84 KSJT 062113 SPSSJT Special Weather Statement National Weather Service San Angelo TX 413 PM CDT SUN AUG 6 2017 TXZ113-114-127-062145- Shackelford TX-Jones TX-Taylor TX- 413 PM CDT SUN AUG 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR JONES...WEST CENTRAL SHACKELFORD AND NORTH CENTRAL TAYLOR COUNTIES UNTIL 445 PM CDT... At 412 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles south of Anson, moving northeast at 15 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Hawley around 420 PM CDT. Anson around 440 PM CDT. Other locations impacted by this storm include Funston, Hodges, Impact, Lake Fort Phantom Hill, Truby, Stith and The Intersection Of US-180 And Farm Road 600. This includes Interstate 20 between Mile Markers 283 and 287. LAT...LON 3246 9973 3260 10008 3287 9995 3268 9945 TIME...MOT...LOC 2112Z 218DEG 14KT 3266 9993 $$ PO
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:44 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Aug 6, 2:44 PM CDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 244 PM CDT Sun Aug 6 2017 .SHORT TERM... (Tonight) ...Heavy rain and severe thunderstorms possible... Last nights convection/MCS over Oklahoma has produced an outflow boundary that is moving southward across the southern panhandle. This boundary, coupled with a slow moving east-west oriented cold front will bring widespread showers and thunderstorms across the area this afternoon and into the evening, with some storms becoming severe. Storm Prediction Center (SPC) has much most of the area in a marginal risk for severe thunderstorms. With temperatures climbing into the upper 90s and dewpoint values greater than 64 degrees under southwesterly flow. CAPE values have climbed in the 3000-3500J/kg range. Upper level support is rather weak, but with the added lift from the approaching cold front and the inverted surface trough, expect rapid thunderstorm development with strong updrafts. The main hazards with these storms will be the potential for strong downburst winds in excess of 55mph. Heavy rainfall will also be possible with these storms as PWAT values have climbed above 1.85". Both the HRRR and the TTU-WRF model show large clusters of showers and thunderstorms moving ESE across the Concho Valley and big County through the evening. This will be the start of the heavy rainfall event. Localized minor flash flooding is possible especially in poor drainage and low lying areas. Rainfall totals through the evening will be between a half to three quarters of an inch with localized heavier amounts of up to one inch. (Monday) Showers and thunderstorms look to be fairly widespread across West Central Texas, especially during the afternoon. Appears best push on the front may be east of the area late tonight where a MCS may be rolling across Central and East Texas. This would allow the front to hang up across West Central Texas, combining with a little afternoon heating and abundant moisture. After perhaps a lull in the thunderstorm chances for the morning, showers and storms should bubble up through the afternoon and become more widespread, especially along and south of I-20. Will keep the PoP chances for Monday at likely for most locations, and with precipitable water values up over 2 inches for most areas and storm movement expected to be slow, will continue the mention of locally heavy rainfall. Not everyone will see big rain totals, but some areas will likely see 1 to 2 inches pretty easily. As for temperatures, what may end up as a mostly dry morning will allow readings to climb, with afternoon highs in the 80s to near 90 still looking reasonable. .LONG TERM... (Monday night through Saturday) A weak cold front will remain stalled somewhere across the central or southern portions of West Central Texas late Monday into Tuesday night. This will remain a focus for shower and thunderstorm development, so high end chance to likely PoPs were continued for this period. Precipitable water values will generally be in the 2- 2.25 range, with some higher values. This abundant moisture will result in the possibility of locally heavy rainfall. In addition, a few strong storms will be possible, with strong gusty winds being the main concern. High temperatures on Tuesday will be below seasonal normals, in the mid to upper 80s. The remnant weak cold front will still be in the vicinity of West Central Texas on Wednesday, so isolated to scattered showers and thunderstorms will once again be possible. Highs on Wednesday will be slightly warmer, generally in the upper 80s to near 90 degrees. Thursday into the weekend, weak upper level ridging will build across West Central Texas. Disturbances are forecast to rotate around the northern periphery of the ridge, resulting in shower and thunderstorm development. At this point, it looks like the majority of this convection will remain north and west of the forecast area, but slight chance/low end chance PoPs were continued for mainly the Big Country. && .PRELIMINARY POINT TEMPS/POPS... Abilene 73 86 70 86 / 70 70 60 50 San Angelo 74 90 71 88 / 60 60 60 60 Junction 73 92 72 88 / 30 60 60 60 Brownwood 73 89 71 87 / 70 70 60 70 Sweetwater 73 85 69 84 / 70 70 50 40 Ozona 72 90 71 87 / 30 40 60 60 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && 40/07/Daniels
Hazardous weather outlook, Aug 6, 2:15 PM CDT, 1 hour 58 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 215 PM CDT Sun Aug 6 2017 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-071915- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 215 PM CDT Sun Aug 6 2017 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are possible across West Central Texas late this afternoon and tonight. A few of these storms may reach severe levels, with damaging winds in excess of 60 mph the main concern. In addition, as storms become more widespread late tonight, some areas may see locally heavy rainfall and the potential for flash flooding will increase. This would be particularly true should the heavy rain occur over city streets, urban areas, low water crossings, and other flood prone locations. .DAYS TWO THROUGH SEVEN...Monday through Saturday Storms should increase in coverage once again on Monday night and continue into Tuesday. Again, the potential for heavy rainfall and flash flooding looks to be the main threat, with some areas perhaps seeing several inches of rain in a short amount of time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested at times this afternoon and evening, and again on Monday.
In the hours before
Special weather statement, Aug 6, 3:33 PM CDT, 40 minutes before
Special Weather Statement National Weather Service San Angelo TX 333 PM CDT SUN AUG 6 2017 TXZ127-062115- Taylor TX- 333 PM CDT SUN AUG 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TAYLOR COUNTY UNTIL 415 PM CDT... At 332 PM CDT, Doppler radar was tracking a strong thunderstorm over Dyess AFB, or near Abilene, moving east at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Potosi around 400 PM CDT. Hamby around 405 PM CDT. Other locations impacted by this storm include Impact and Kirby Lake. This includes Interstate 20 between Mile Markers 272 and 292. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3232 9996 3249 9997 3252 9963 3231 9963 TIME...MOT...LOC 2032Z 268DEG 18KT 3242 9983 Woodward
Special weather statement, Aug 6, 3:36 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service San Angelo TX
336 PM CDT SUN AUG 6 2017
TXZ065-072-062115-
Tom Green TX-Coke TX-
336 PM CDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COKE AND NORTH
CENTRAL TOM GREEN COUNTIES UNTIL 415 PM CDT...
At 336 PM CDT, Doppler radar was tracking a strong thunderstorm near
Water Valley, or 18 miles southwest of Robert Lee, moving southeast
at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Carlsbad around 345 PM CDT.
Grape Creek around 350 PM CDT.
Other locations impacted by this storm include US-87 Near The Coke-
Tom Green County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3149 10070 3152 10069 3152 10073 3165 10086
3170 10085 3170 10083 3173 10083 3179 10079
3169 10033 3142 10062
TIME...MOT...LOC 2036Z 305DEG 34KT 3167 10066
WoodwardSpecial weather statement, Aug 6, 4:07 PM CDT, 6 minutes before
Special Weather Statement National Weather Service San Angelo TX 407 PM CDT SUN AUG 6 2017 TXZ072-062145- Tom Green TX- 407 PM CDT SUN AUG 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TOM GREEN COUNTY UNTIL 445 PM CDT... At 407 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Orient to near Arden. Movement was southeast at 15 mph. Wind gusts up to 50 mph will be possible with these storms. Strong thunderstorms will be near... San Angelo around 425 PM CDT. Tankersley around 440 PM CDT. Veribest and Knickerbocker around 445 PM CDT. Other locations impacted by these storms include Harriet. LAT...LON 3142 10020 3126 10063 3148 10069 3165 10040 TIME...MOT...LOC 2107Z 334DEG 14KT 3163 10039 3148 10068 Woodward
Special weather statement, Aug 6, 4:13 PM CDT, 0 minutes before
Special Weather Statement National Weather Service San Angelo TX 413 PM CDT SUN AUG 6 2017 TXZ113-114-127-062145- Shackelford TX-Jones TX-Taylor TX- 413 PM CDT SUN AUG 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR JONES...WEST CENTRAL SHACKELFORD AND NORTH CENTRAL TAYLOR COUNTIES UNTIL 445 PM CDT... At 412 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles south of Anson, moving northeast at 15 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Hawley around 420 PM CDT. Anson around 440 PM CDT. Other locations impacted by this storm include Funston, Hodges, Impact, Lake Fort Phantom Hill, Truby, Stith and The Intersection Of US-180 And Farm Road 600. This includes Interstate 20 between Mile Markers 283 and 287. LAT...LON 3246 9973 3260 10008 3287 9995 3268 9945 TIME...MOT...LOC 2112Z 218DEG 14KT 3266 9993 PO
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:00 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 45 min |
| Aug 5, 7:35 PM CDT | Special Weather Statement | SJT | Shackelford | 40 min |
| Aug 5, 7:46 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 44 min |
| Aug 5, 8:15 PM CDT | Areal Flood Advisory | SJT | Shackelford | 2 hr |
| Aug 6, 3:33 PM CDT | Special Weather Statement | SJT | Taylor | 42 min |
| Aug 6, 3:36 PM CDT | Special Weather Statement | SJT | Tom Green | 39 min |
| Aug 6, 4:07 PM CDT | Special Weather Statement | SJT | Tom Green | 38 min |
| Aug 6, 4:42 PM CDT | Special Weather Statement | SJT | Runnels | 33 min |
| Aug 6, 5:08 PM CDT | Special Weather Statement | SJT | Throckmorton | 37 min |
| Aug 6, 5:14 PM CDT | Special Weather Statement | SJT | Coleman | 61 min |
| Aug 6, 5:17 PM CDT | Special Weather Statement | SJT | Irion | 58 min |
| Aug 6, 5:25 PM CDT | Special Weather Statement | SJT | Fisher | 35 min |
| Aug 6, 5:47 PM CDT | Special Weather Statement | SJT | Concho | 58 min |
| Aug 6, 5:49 PM CDT | Special Weather Statement | SJT | Haskell, Throckmorton | 41 min |
| Aug 6, 5:54 PM CDT | Special Weather Statement | SJT | Tom Green | 66 min |
| Aug 6, 5:58 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 32 min |
| Aug 6, 6:08 PM CDT | Special Weather Statement | SJT | Nolan | 52 min |
| Aug 6, 6:11 PM CDT | Special Weather Statement | SJT | Coleman | 64 min |
| Aug 6, 6:18 PM CDT | Special Weather Statement | SJT | Irion | 57 min |
| Aug 6, 6:30 PM CDT | Special Weather Statement | SJT | Haskell, Jones, Shackelford, Throckmorton | 45 min |
| Aug 6, 6:49 PM CDT | Special Weather Statement | SJT | Concho | 56 min |
Nearby
Special Weather Statements in Texas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.